Clinical toxicology (Philadelphia, Pa.) · 2008
Isolated bilateral vocal cord paralysis with intermediate syndrome after organophosphate poisoning.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Jin Young-Ho, Jeong Tae-O, Lee Jae-Baek
Аннотация
INTRODUCTION: Muscular weakness affecting predominantly the proximal limb muscles and neck flexors is the cardinal feature of intermediate syndrome with cranial nerve palsies occasionally accompanied. Following acute cholinergic phase of organophosphate poisoning (OPP), only a few isolated cases of vocal cord paralysis have been reported in the past. We describe a case of bilateral vocal cord paralysis which occurred in the wake of a clinical recovery from acute cholinergic crisis in OPP.
CASE REPORT: A 32-year-old woman presented with severe cholinergic crisis after ingestion of an unknown amount of dichlorvos in a suicide attempt. The patient was improved from cholinergic crisis by administration of antidotes. On day 4, she complained of progressive dyspnea and dysphonia after removal of the endotracheal tube. Needle electromyography for neuromuscular confirmation was normal. However, laryngeal electromyography (LEMG) findings were consistent with bilateral laryngeal paralysis suggesting the vagus nerve involvement. Her vocal cord movements were restored to near normal with time and she was discharged on the 20th day after admission.
CONCLUSIONS: Physicians should account for the neurotoxic effects of organophosphate poisoning during the first line management of exposed patients. Isolated bilateral vocal cord paralysis (BVCP) should be excluded as a cause, if dysphonia or respiratory distress occurs after extubation in patients with intermediate syndrome. LEMG in such cases can be an important diagnostic adjunct.
CASE REPORT: A 32-year-old woman presented with severe cholinergic crisis after ingestion of an unknown amount of dichlorvos in a suicide attempt. The patient was improved from cholinergic crisis by administration of antidotes. On day 4, she complained of progressive dyspnea and dysphonia after removal of the endotracheal tube. Needle electromyography for neuromuscular confirmation was normal. However, laryngeal electromyography (LEMG) findings were consistent with bilateral laryngeal paralysis suggesting the vagus nerve involvement. Her vocal cord movements were restored to near normal with time and she was discharged on the 20th day after admission.
CONCLUSIONS: Physicians should account for the neurotoxic effects of organophosphate poisoning during the first line management of exposed patients. Isolated bilateral vocal cord paralysis (BVCP) should be excluded as a cause, if dysphonia or respiratory distress occurs after extubation in patients with intermediate syndrome. LEMG in such cases can be an important diagnostic adjunct.